I've been using fiorinal with codeine for the past 4 years every day taking 4-5 pills a day for migraines. My husband is a recovering Opiate Addict who has over the years been stealing my Fiorinal with codeine to feed his relapses. I've decided that it's better for our family if I just discontinue the medication. I've cut back to 3 caps a day for the past three days and am having major discomfort, diarrhea, nausea and muscle spasm. I've traded my normal diet containing pop for vitamin waters in an attempt to stay hydrated. I've had to keep this a secret due to my profession and not wanting my husband to know I have the pills in the house. I plan on tapering down to 2 pills starting on Monday and then after a week of that to 1 pill per day, but am really unsure if this is safe or not. Does anyone know of any replacement medications or anthing that will help to ease the discomfort. I'm aware that there are meds like suboxone or subutex that are available, but will not help with the barbituate aspect. I have a very young child and fear having a seizure as we don't have a home phone and she doens't know how to work my cell. Can anyone offer any advice? I'm unable to involve my family physician.
your major discomfort is coming from w/d what strength are the pills you are taking? some people taper as you are planning to do but others jsut bite the bullet,seizures are not a sympton of opiate w/d unless you are prone to them for myself i just quit cold turkey it was easier than dragging it out for so long look to the right of the page and you will se the thomas recipie and amino acid protocol and they will help alot,as far as the sub that is another evil all its own as you can become addicted to it also and it is much harder to get off of,all the symptons you mentioned are a part of w/d including lack of sleep, fatigue,sweating ,cold shills ,nausea, restless leg and arms,head aches (sorry),dizziness,to name a few but none of them will kill you you will just wish they hadLOL any way I hope this helps,just curious why can't you involve your family doctor?
(p.s.your w/d should last about 5 days by day 6 you will be feeling better and from there it keeps getting better!)
thats a safe taper plan, sorry to hear about your husbands relaspe, both my husband and i are in recovery,
i went through chemo last summer and had pain meds in the house, my hubby did not take them, so dont blame his relaspe on you
in the future....... if you must take pain meds, keep them in a lock box!!!!
not only for your husband, but for your kids, we keep all meds, under lock and key and i will be more anal about that when my kids are teenagers
your 3 week taper plan is very safe, you are going to have headaches from the caffine crash, and anxiety from the bub. wd, and a bit of opiate wd symtoms from the codine
fironal is really not that bad to come off of, we take patients off this drug in 3 days
you could take vistoril for anxiety, excetorin for pain, (note caffine will give you energy, but add anxiety and can exagerate wd symptoms)
if this is something you really want, then suffer and be done with it
you said that your hubby is in recovery, you may need the same
people who take fironal for migranes use them prn, NOT everyday, you got a 5 pill a day habit
thats something to look at
please google PAWS, learn about what could happen over the next few months
Thanks everyone for the feedback. I can't involve my current family physician due to him being one of my employers. I was originally put on this medication not as PRN but to take 4 every day and an extra if necessary on a lupus flare up. I'm have no doubts that my body is addicted to this medication due to all the withdrawl symptoms I've been having. I can't believe that my physician's including a neurologist didn't tell me about the potenital damages of this medicaiton, that they had no problem just handing this over as my treatment. I'm feeling better today on day 4 of a 3 pill/day taper. I'm about to take my second pill for the day.....feeling a bit better than last night, but it usually gets worse at night. Lots of fluids is helping alot.
dont blame it on the doctor, a drug is a drug, just because they make it in a plant and can market it on tv does not make it safe
i know how you feel
i blamed a good bit on my doctor
infact i still have resentments towards sub and methadone clinics
glad you are feeling bettter today
I know I shouldn't blame them, it just easier to lash out at them right now on here than to come down on myself for being so stupid to now research the medicaiton before accepting it.
It's part of my letting go I guess, I feel like my doing this for my husband and the sake of our marriage is letting go of something that was letting me function. I know I'll be able to get up and function after this but right now it's hard to imagine!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.